Volume 10, issue 2 (2010)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 24
Issue 2, 595–1223
Issue 1, 1–594

Volume 23, 9 issues

Volume 22, 8 issues

Volume 21, 7 issues

Volume 20, 7 issues

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
 
Other MSP Journals
Infinite generation of the kernels of the Magnus and Burau representations

Thomas Church and Benson Farb

Algebraic & Geometric Topology 10 (2010) 837–851
Bibliography
1 S Bigelow, The Burau representation is not faithful for $n=5$, Geom. Topol. 3 (1999) 397 MR1725480
2 J S Birman, Braids, links, and mapping class groups, Annals of Mathematics Studies 82, Princeton University Press (1974) MR0375281
3 T Church, A Pixton, Separating twists and the Magnus representation of the Torelli group arXiv:0804.3633
4 R H Fox, Free differential calculus I: Derivation in the free group ring, Ann. of Math. $(2)$ 57 (1953) 547 MR0053938
5 D Johnson, An abelian quotient of the mapping class group $\mathcal{I}_g$, Math. Ann. 249 (1980) 225 MR579103
6 D Johnson, The structure of the Torelli group I: A finite set of generators for $\mathcal{I}$, Ann. of Math. $(2)$ 118 (1983) 423 MR727699
7 D D Long, M Paton, The Burau representation is not faithful for $n\geq 6$, Topology 32 (1993) 439 MR1217079
8 G Mess, The Torelli groups for genus 2 and 3 surfaces, Topology 31 (1992) 775 MR1191379
9 J A Moody, The Burau representation of the braid group $B_n$ is unfaithful for large $n$, Bull. Amer. Math. Soc. $($N.S.$)$ 25 (1991) 379 MR1098347
10 S Morita, Structure of the mapping class groups of surfaces: a survey and a prospect, from: "Proceedings of the Kirbyfest (Berkeley, CA, 1998)", Geom. Topol. Monogr. 2, Geom. Topol. Publ., Coventry (1999) 349 MR1734418
11 T Satoh, The cokernel of the Johnson homomorphisms of the automorphism group of a free metabelian group, Trans. Amer. Math. Soc. 361 (2009) 2085 MR2465830
12 M Suzuki, The Magnus representation of the Torelli group $\mathcal{I}_{g,1}$ is not faithful for $g\geq2$, Proc. Amer. Math. Soc. 130 (2002) 909 MR1866048
13 M Suzuki, On the kernel of the Magnus representation of the Torelli group, Proc. Amer. Math. Soc. 133 (2005) 1865 MR2120289